Alert archive / Utah / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 21, 2024, 2:29 PM MDT for Carbon County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2024, 2:29 PM MDT (20:29 UTC)
- Expired
- Jun 21, 2024, 5:18 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Carbon County, UT
The radar
The Salt Lake City radar (KMTX), 215 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
414
WGUS55 KSLC 212029
FFWSLC
UTC007-212330-
/O.NEW.KSLC.FF.W.0002.240621T2029Z-240621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
229 PM MDT Fri Jun 21 2024
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
The Bear Burn Scar in...
Northwestern Carbon County in central Utah...
* Until 530 PM MDT.
* At 229 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Bear Burn Scar. Between 0.1 and 0.6 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Bear Burn Scar. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Bear Burn
Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Bear Burn Scar.
* Some locations that will experience flash flooding include...
Helper and Castle Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flash flooding and debris flows are expected to impact Crandall and
Bear Canyons, which will then impact US-6 between mile marker 226
and mile marker 230 near Castle Gate. Muddy flows are also expected
to impact the Price Water Treatment Plant located on the Price
River. People in these areas should take action to ensure their
safety!
&&
LAT...LON 3970 11088 3970 11092 3972 11095 3977 11097
3980 11094 3973 11086 3970 11086
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ND2 follow-up statements
555
WGUS75 KSLC 212154
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
354 PM MDT Fri Jun 21 2024
UTC007-212330-
/O.CON.KSLC.FF.W.0002.000000T0000Z-240621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon UT-
354 PM MDT Fri Jun 21 2024
...FLASH FLOOD WARNING FOR THE BEAR BURN SCAR REMAINS IN EFFECT
UNTIL 530 PM MDT THIS AFTERNOON FOR NORTHWESTERN CARBON COUNTY...
At 354 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain over the Bear Burn Scar. Between 0.2 and 0.8 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Bear Burn Scar. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Bear Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Bear Burn Scar.
Some locations that will experience flash flooding include...
Helper and Castle Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flash flooding and debris flows are expected to impact Crandall and
Bear Canyons, which will then impact US-6 between mile marker 226
and mile marker 230 near Castle Gate. Muddy flows are also expected
to impact the Price Water Treatment Plant located on the Price
River. People in these areas should take action to ensure their
safety!
&&
LAT...LON 3970 11088 3970 11092 3972 11095 3977 11097
3980 11094 3973 11086 3970 11086
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ND386
WGUS75 KSLC 212318
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
518 PM MDT Fri Jun 21 2024
UTC007-212328-
/O.CAN.KSLC.FF.W.0002.000000T0000Z-240621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon UT-
518 PM MDT Fri Jun 21 2024
...FLASH FLOOD WARNING FOR THE BEAR BURN SCAR IS CANCELLED FOR
NORTHWESTERN CARBON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 PM MDT for portions of
central and southern Utah.
&&
LAT...LON 3970 11088 3970 11092 3972 11095 3977 11097
3980 11094 3973 11086 3970 11086
$$
NDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:18 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Jun 21, 4:18 AM MDT, 10 hours 11 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
418 AM MDT Fri Jun 21 2024
.SYNOPSIS...Deep moisture will spread into eastern Utah through
Friday, bringing the threat of showers and thunderstorms capable
of producing heavy rain, damaging winds and large hail. Drier
conditions are expected over the weekend and into early next week
with increasingly hot temperatures, though enough low level
moisture is expected to linger across southern Utah to support
isolated showers and thunderstorms through early next week.
&&
Key Messages:
* Anomalous moisture will remain in place on Friday across eastern
Utah, mainly along and east of I-15. This moisture will support
locally heavy rainfall and an associated flash flood risk Friday
and Friday evening. Areas most as risk include recent burn
scars, slot canyons, normally dry washes and slickrock. In
addition, there is a slight (level 2 of 5) risk for a few severe
thunderstorms with a threat of damaging wind gusts, large hail
(1" to 1.5" in diameter) and even an isolated tornado.
* Heat re-surges across the forecast area, allowing high and low
temperatures to rise to 10-15 degrees above average by Sunday.
Hot temperatures combined with warm overnight lows will bring an
increasing risk of heat related illness through at least Monday,
especially for the urban areas. There is also increasing heat
risk across southern Utah by the middle of next week.
.SHORT TERM (Through 12Z/6AM Sunday)...An active day remains in
store across much of Utah today, with a continued threat for flash
flooding and severe thunderstorms. Early Friday morning, a few
showers with embedded thunderstorms were ongoing across eastern
Utah, mainly along/near the Green River and across the Swell and
Castle Country. Copious moisture has worked into areas mainly east
of I-15, with impressive moisture advection. For a representative
example of how quickly the low levels have moistened, we look at
the Buckskin RAWS near the Arizona border over south-central
Utah, where the dewpoint increased from 19F to 51F in two hours!
Early morning analysis shows an axis of 1" to 1.1" PWATs in place
across east-central Utah. These values will increase slightly
through the day east of I-15, and are highly anomalous for the
time of year, or 225-250% of normal. How might such a moist
atmosphere translate into precipitation intensity? Well, on
Thursday, a thunderstorm with a wet core passed over the Grand
Junction, CO Airport, and produced nearly 0.50" of rain in 5
minutes, translating to an hourly instantaneous rate between
4"/hr and 5" of rain/hr. Similar precipitation rates will be
observed in the strongest cores today across eastern Utah.
Finally, a shortwave and associated jet streak were located just
upstream over southern Nevada. The combination of highly anomalous
moisture, large-scale lift courtesy of the shortwave and
associated jet streak, SBCAPE values near 1000J/kg at convective
initiation time and impressive deep-layer wind shear (35-55kts)
will set the scene for strong, organized convection this
afternoon.
Latest CAMs suggests thunderstorm initiation will take place
between 11AM and 12PM, as ample sunshine will warm the surface and
allow parcels to reach their convective temperatures. Only cloud
cover appears to be upslope-induced stratus clinging on the
southeast sides of terrain features. After initiation,
thunderstorms will then move off towards the northeast and east.
An examination into convective mode favors discrete supercells
across extreme SE Utah, with notable updraft vorticity tracks.
Given forecast 0-3km helicity values in the 200-300m2/s2, these
values are supportive of rotating updrafts. If an updraft can
track along resident vorticity pools or other low-level
convergence boundaries, we'll need to monitor for the potential
of a tornado. Storm Prediction Center has highlighted southeast
Utah with a 2% tornado probability, meaning there is a 2% chance
of a tornado within 25 miles of a single point. Overall, a slight
(level 2 of 5) risk of severe thunderstorms has been issued in the
Day 1 SPC outlook for Friday. This is only the 4th slight risk in
the state of Utah in June going back to the late 80s. HREF 50kt
wind probability contour of 50% now appears across southeast Utah
on the 21.00Z run as well, the highest such probability this
forecaster can recall across the Intermountain West and
highlighting the unusually high probability of strong, damaging
winds. Farther north, CAMs suggest more mixed storm modes
consisting of bowing segments and merging/splitting cells
suggestive of more of a damaging wind threat as the primary
convective hazard, however hail and tornado risk, although lower,
still remains. These more mixed convective modes are suggested
generally east of I-15, and north of I-70 into the Uintas. CAMs
suggest most convective activity will weaken/move east of Green
River late this evening, with isolated activity left behind.
While QPF has come down slightly compared to previous model runs,
given the ingredients in place we don't believe this will
translate to any reduced flash flood risk compared to previous
forecasts. Heavy cores with even limited residence time of less
than 30 minutes across flashy areas such as slot canyons,
slickrock, normally dry washes and recent burn scars carry a risk
of flash flooding. Those with any outdoor plans across eastern
Utah today should make alternate arrangements. West of I-15,
shower and thunderstorm activity will be more isolated, and will
carry more of a gusty outflow wind threat owing to dry low-levels,
as juicy air will struggle to make it past the mountain spine.
There is still some uncertainty regarding flash flood risk over
Zion and Lower Washington County, as ensemble mean QPF isn't
particularly alarming, and there is a wider range in potential
dewpoints here. Ensemble max QPF, however, would be enough to
carry a flash flood risk here. While the probability of such an
outcome is lower over SW Utah, it is non- zero and will need to
be monitored as a more organized core or training cores could
carry a flash flood risk.
On Saturday, large-scale lift will have waned, but anomalous low-
level moisture is forecast to remain across central and southern
Utah, with PWATs forecast to be 175-200% of normal. Lack of large-
scale ascent favors terrain-based initiation. Westerly mid-level
flow suggests convective activity will drift eastward and then
collapse, except where cold pools merge. Thus, the flash flood
threat on Saturday is low, but non-zero.
.LONG TERM (After 12Z/6AM Sunday)...Heat and isolated to scattered
convection remain the primary story of the long term forecast
through the middle of next week. Towards the latter half of the work
week, longer range guidance hints at potential for increasing trough
influence and slightly cooler weather.
Starting with the heat, Sunday continues to look very warm across
much of the forecast region, especially northern Utah, as a strong
ridge extending from the southern Plains into the Desert Southwest
yields H7 temperatures around 16C to 19C across the area. With this,
afternoon highs from the Wasatch Front into the Great Salt Lake
Desert look to push near to maybe slightly above 100F. While it'll
hot more or less everywhere, HeatRisk product particularly
highlights the urban corridor from the Salt Lake Valley northward
roughly through to Brigham City, as well as much of the Great Salt
Lake Desert to Wendover. As such, opted to issue an Excessive Heat
Watch for these areas with this package. Held off on including the
Toole/Rush and Utah Valley zones where temperatures look just
marginally cooler, but subsequent expansion to heat headlines
definitely remains possible. A shortwave trough passing through the
northern jet will brush by Monday, helping to flatten the ridge a
bit, and nudge temperatures down a few degrees accordingly. However,
following the passage of this feature, the ridge rebounds
Tuesday/Wednesday, and afternoon highs and overnight lows will once
again push to potentially dangerous levels. HeatRisk once again
highlights this period for potential heat headlines, but given a bit
more spread in guidance and still several days out, holding off on
any issuance.
For southern Utah, temperatures will also start off very warm Sunday
with afternoon highs at lower elevations spanning generally from the
mid 90s to mid 100s. Given these temperatures are more reasonable
for southern Utah from a climatological perspective (around 5-10F
above normal), HeatRisk isn't as aggressive, thus no headlines
planned at the moment. That said, the aforementioned flattening
effect from the northern stream trough will be too weak to have much
impact across southern Utah, and instead will see temperatures trend
upward into midweek, likely peaking Wednesday or Thursday. Tuesday
through Thursday, forecast highs for lower elevations of Glen Canyon
NRA are around 100-105F, and for Lower Washington County around 105-
110F. With overnight lows near 80F offering little relief in these
areas, this appears a more likely time range where heat headlines
will need to be considered.
In any case, it will be hot across the vast majority of the forecast
region from Sunday through midweek, and naturally more heat can be
expected as we push deeper into summer. Remember to keep heat
related safety in mind, whether outside recreating, working, or just
in general. Drink plenty of fluids, take frequent breaks (ideally in
an air-conditioned area), wear lighter and looser fitting clothing,
and recognize the signs of heat exhaustion or heat stroke. Never
leave young children and pets in unattended vehicles.
Despite the strong ridge exerting the dominant influence over the
forecast region, precipitation chances remain non-zero as
anomalously high moisture (PWAT values ~0.75" to 1.00") for this
time of year periodically surges northward into the area. While the
subsident effect of the ridge should limit widespread precipitation
potential, daily isolated to scattered convection looks to fire
during the afternoon. Southern Utah appears more favored to see
these low end daily convective chances, though further north
especially along high terrain and adjacent valleys, at least a few
showers and thunderstorms can't be ruled out, particularly by
Wednesday. While the day to day coverage will be a bit isolated in
nature, those planning on recreating in any rain sensitive areas
(slickrock areas, typically dry washes, slot canyons, etc.) should
remain weather aware for potentially quickly changing conditions.
Thursday or Friday continue to offer the next opportunity for some
relief from the heat, as a deepening Pacific trough moving inland
may help to weaken the influence of the stout ridge. By Thursday,
around 25% of ensemble membership shows some increasing trough
influence, and by Friday membership increases markedly. That said,
there's still a small grouping of around 10% of ensemble members
showing continued strong ridging holding on into Friday, which would
yield a continuation of heat if that scenario ultimately pans out.
&&
.AVIATION...KSLC...Winds increase out of the S by mid morning, with
a shift to NW still anticipated by late morning to early afternoon
Friday. That said, any afternoon convection nearby will have
potential to push gusty erratic outflow toward the terminal. Higher
convective coverage expected east and south of the immediate area,
but high resolution models show some low potential (around 20-30%
chance) of something drifting atop the terminal, which would carry
additional lightning risk and briefly reduced conditions. Any
lingering convection wanes moving into the evening, and winds then
favored to shift back out of the S near typical diurnal time (~03z-
05z).
.REST OF UTAH AND SOUTHWEST WYOMING...A bit more of an active day
expected Friday, primarily at terminals east of the I-15 corridor.
Increasing moisture and instability will trigger fairly widespread
convection, scattered in nature, from early afternoon on into the
evening. Some convective cells may be strong to severe, carrying
increased risk of strong wind gusts, hail, and heavy rain with what
may drift over area terminals. While VFR conditions generally
prevail, stronger convection moving over a terminal would likely
result in temporary categorical reductions. Convection trends
downward in strength and coverage as the evening progresses, with
some lingering mid/high level cloud cover remaining into the
night.
&&
.FIRE WEATHER...Unseasonably high moisture will continue to stream
into portions of Utah today, especially east of I-15. An
approaching trough will act on the unseasonably moist airmass to
promote widespread showers and thunderstorms for areas mainly east
of I-15 and south of the Uintas, with isolated activity north
and west of that delineation. Any storms that develop will be
capable of producing heavy rainfall, hail and gusty and erratic
winds. The trough will move east of the area on Saturday, allowing
high pressure to rebuild. This will bring a drying and warming
trend, but a few showers and an isolated thunderstorm or two
will remain possible into early next week especially over the higher
terrain of southern Utah. With the ridge building over the weekend,
temperatures will steadily warm, particularly over northern Utah.
A modest increase in moisture is now appearing increasingly likely
over southern Utah in the Wednesday to Thursday timeframe, but
temperatures will remain hot.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Watch from Sunday morning through Sunday evening
for UTZ101-103>105.
Flood Watch from noon MDT today through this evening for UTZ113-
120-121-128>131.
WY...None.
&&
ADeSmet/Warthen
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Jun 21, 1:42 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
142 PM MDT Fri Jun 21 2024
UTZ104-105-108-110-212015-
Salt Lake Valley UT-Wasatch Back UT-Northern Wasatch Front UT-
Wasatch Mountains I-80 North UT-
142 PM MDT Fri Jun 21 2024
...A strong thunderstorm will impact portions of southeastern Davis,
northeastern Salt Lake, southwestern Morgan and west central Summit
Counties through 215 PM MDT
...
At 142 PM MDT, Doppler radar was tracking a strong thunderstorm over
North Salt Lake, or near Bountiful, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salt Lake City, Bountiful, Farmington, Kaysville, Holladay, South
Salt Lake, North Salt Lake, Centerville, Woods Cross, Summit Park,
West Bountiful, Emigration Canyon, East Millcreek, Canyon Rim, East
Canyon State Park, Mount Olympus, Salt Lake City International
Airport, Millcreek, Mill Creek Canyon, and Fruit Heights.
This includes the following highways...
Interstate 15 between mile markers 307 and 326.
Interstate 80 in Utah between mile markers 118 and 119, and between
mile markers 124 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4083 11149 4071 11173 4072 11175 4069 11178
4067 11182 4088 11208 4109 11183
TIME...MOT...LOC 1942Z 224DEG 25KT 4083 11189
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JWLocal storm report, Jun 21, 1:51 PM MDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
151 PM MDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Hail 5 SE Big Water 37.01N 111.61W
06/21/2024 E1.75 Inch Kane UT Trained Spotter
Golf ball size hail reported at Amangiri
Resort.
&&
MTLocal storm report, Jun 21, 2:06 PM MDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
206 PM MDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM Flash Flood 3 SE Big Water 37.04N 111.62W
06/21/2024 Kane UT Trained Spotter
Flash flood reported at Blue Pool Wash.
&&
MTSpecial weather statement, Jun 21, 2:14 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 214 PM MDT Fri Jun 21 2024 UTZ113-120-212045- Wasatch Plateau/Book Cliffs UT-Castle Country UT- 214 PM MDT Fri Jun 21 2024 ...A strong thunderstorm will impact portions of northwestern Emery and western Carbon Counties through 245 PM MDT ... At 214 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Scofield, or 14 miles west of Price, moving northeast at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Price, Helper, Castle Gate, Coal City, Clear Creek, Wattis, and Kenilworth. This includes US Route 6 between mile markers 224 and 239. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. A Severe Thunderstorm Watch remains in effect until 700 PM MDT for central Utah. && LAT...LON 3948 11114 3957 11126 3982 11097 3965 11073 TIME...MOT...LOC 2014Z 223DEG 12KT 3961 11107 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH JW
Special weather statement, Jun 21, 2:16 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 216 PM MDT Fri Jun 21 2024 UTZ112>114-212045- Western Uinta Basin UT-Wasatch Plateau/Book Cliffs UT- Western Uinta Mountains UT- 216 PM MDT Fri Jun 21 2024 ...A strong thunderstorm will impact portions of southeastern Wasatch, west central Duchesne and eastern Utah Counties through 245 PM MDT ... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Fruitland, or 30 miles southeast of Heber City, moving northeast at 35 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Fruitland and Strawberry Reservoir. This includes US Route 40 between mile markers 41 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. A Severe Thunderstorm Watch remains in effect until 700 PM MDT for northern Utah. && LAT...LON 3996 11109 4012 11129 4040 11103 4016 11065 TIME...MOT...LOC 2015Z 226DEG 31KT 4014 11107 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH JW
Special weather statement, Jun 21, 2:16 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 216 PM MDT Fri Jun 21 2024 UTZ112>114-212045- Western Uinta Basin UT-Wasatch Plateau/Book Cliffs UT- Western Uinta Mountains UT- 216 PM MDT Fri Jun 21 2024 ...A strong thunderstorm will impact portions of southeastern Wasatch, west central Duchesne and eastern Utah Counties through 245 PM MDT ... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Fruitland, or 30 miles southeast of Heber City, moving northeast at 35 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Fruitland and Strawberry Reservoir. This includes US Route 40 between mile markers 41 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. A Severe Thunderstorm Watch remains in effect until 700 PM MDT for northern Utah. && LAT...LON 3996 11109 4012 11129 4040 11103 4016 11065 TIME...MOT...LOC 2015Z 226DEG 31KT 4014 11107 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH JW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:34 AM MDT | Excessive Heat Watch | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah, Weber | 25 hr |
| Jun 21, 12:29 PM MDT | Special Weather Statement | SLC | Sanpete | 31 min |
| Jun 21, 12:42 PM MDT | Special Weather Statement | SLC | Salt Lake | 33 min |
| Jun 21, 12:52 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 23 min |
| Jun 21, 12:59 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 46 min |
| Jun 21, 1:08 PM MDT | Special Weather Statement | SLC | Salt Lake | 52 min |
| Jun 21, 1:32 PM MDT | Special Weather Statement | SLC | Salt Lake | 28 min |
| Jun 21, 1:37 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 93 min |
| Jun 21, 1:39 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 51 min |
| Jun 21, 1:42 PM MDT | Special Weather Statement | SLC | Salt Lake | 33 min |
| Jun 21, 1:55 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jun 21, 2:09 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 38 min |
| Jun 21, 2:14 PM MDT | Special Weather Statement | SLC | Carbon | 31 min |
| Jun 21, 2:16 PM MDT | Special Weather Statement | SLC | Wasatch | 29 min |
| Jun 21, 2:16 PM MDT | Special Weather Statement | SLC | Wasatch | 29 min |
| Jun 21, 2:34 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 26 min |
| Jun 21, 2:39 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sevier | 36 min |
| Jun 21, 2:42 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 48 min |
| Jun 21, 2:59 PM MDT | Special Weather Statement | SLC | Carbon | 31 min |
| Jun 21, 3:03 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 42 min |
| Jun 21, 3:27 PM MDT | Special Weather Statement | SLC | Carbon | 33 min |
| Jun 21, 3:37 PM MDT | Special Weather Statement | SLC | Emery | 23 min |
| Jun 21, 3:42 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Jun 21, 3:49 PM MDT | Severe Thunderstorm Warning | SLC | San Juan | 28 min |
| Jun 21, 4:03 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 19 min |
| Jun 21, 4:12 PM MDT | Special Weather Statement | SLC | Emery | 33 min |
| Jun 21, 4:23 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 3 hr |
| Jun 21, 4:37 PM MDT | Special Weather Statement | SLC | Emery | 23 min |
| Jun 21, 4:41 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Jun 21, 4:54 PM MDT | Special Weather Statement | SLC | Kane | 36 min |
Nearby
Flash Flood Warnings in Utah, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.